Magnesium Glycinate, Alpha Lipoic Acid, B Complex — Tinnitus Became More Shrill?

Discussion in 'Support' started by Paromita, Jul 24, 2016.

    1. Paromita
      Cool

      Paromita Member Benefactor

      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Not sure, maybe dental and facial nerve
      Hello,

      Started this 3 days back, the T seems to be a bit more shrill specially after the Magnesium, thinking is this related ?

      Also does soda pop (had a Miranda lemon lime) makes it worse ?

      Increase in volume from last two days....:( Thought was gettign better....but....

      Mita
      :bag::dunno::banghead:
       
    2. Tom Cnyc

      Tom Cnyc Member

      Location:
      NYC
      Tinnitus Since:
      05/2016
      Cause of Tinnitus:
      Warehouse event after years of enjoying music.
      I recently bought magnesium after reading it was great for sleep and sore muscles. I've had a psoas injury that is chronic (5 years now). I figured it was a great 2-fer.

      I haven't seen any warnings here, but I suggest everyone google the gastro-intestinal effects of this stuff as well before trying this. Some things you learn the hard way.
       
    3. AUTHOR
      AUTHOR
      Paromita
      Cool

      Paromita Member Benefactor

      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Not sure, maybe dental and facial nerve
      Thanks, Did you get a bad stomach or something ? What happened ?
       
    4. Tom Cnyc

      Tom Cnyc Member

      Location:
      NYC
      Tinnitus Since:
      05/2016
      Cause of Tinnitus:
      Warehouse event after years of enjoying music.
      it's also used as a laxative. we'll leave it there.
       
      • Funny Funny x 1
    5. Bill Bauer
      No Mood

      Bill Bauer Member

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I wish I saw this thread before trying alpha lipoic acid.

      I noticed a pattern - every time I begin taking alpha lipoic acide, the pitch of my T gets higher (harder to ignore). This happened about a month ago. I tried taking it again, and it happened again.

      It depends on the form of magnesium. Try magnesium taurate, or magnesium glycinate.
      I believe magnesium might be one of the few supplements that might be doing something for tinnitus sufferers.

      http://www.naturalnews.com/046401_magnesium_dietary_supplements_nutrient_absorption.html
       
    6. TuneOut

      TuneOut Member

      Location:
      El Dorado Hills, CA
      Tinnitus Since:
      1994
      Cause of Tinnitus:
      Rock Concert
      How much did you take, Bill? Was it the standard lipoic acid (R,S) or the natural R-enantiomer? And you aren't taking it with anything else? It can lower blood sugar at higher doses. Maybe this has something to do with it? I haven't noticed any effect on mine but I'll pay closer attention.
       
    7. Bill Bauer
      No Mood

      Bill Bauer Member

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I had been taking Alpha Lipoic Acid (one 250 mg pill per day) for about two months (beginning about a week after the onset of my T). Then switched to R-Lipoic Acid (one 100 mg pill per day) as it is supposed to be the form that the body finds easier to absorb. Neither bottle stated that one is supposed to take it on an empty stomach. Then I read
      "Gastrointestinal absorption is variable and decreases with the use of food. It is therefore recommended that dietary LA be taken 30–60 minutes before or at least 120 minutes after a meal."
      I began taking R-Lipoic Acid on an empty stomach. This is when I first noticed that my T became more shrill/higher-pitched. I figured that in the past my body haven't been absorbing Lipoic Acid, and so I could ignore the fact that in the past I didn't seem to get higher pitch T after taking Lipoic Acid. I tried taking Alpha Lipoic Acid and it was still more high-pitched than usual. I stopped taking it. Two days ago I took both an Apha Lipoic Acid pill and R-Lipoic Acid pill. I repeated that after 24 hours. The days that followed both were more high pitch than my baseline.

      I have also been taking NAC, N-Acetyl-L-Carnitine, Ginkgo Biloba (Ginkgo Gold brand that is supposed to be like that German brand Tebonin), Magnesium, Vitamin B complex, Coenzime Q10, Vitamins E, C, D, K.
       
    8. Bill Bauer
      No Mood

      Bill Bauer Member

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I have also been taking Zinc and Valerian.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.